| Model Number |
BA25-80/I13-40 |
| Medical Device Problem Codes |
Insufficient Device Problem Information (3190); Lack of Effect (4065)
| Health Effect - Clinical Codes |
Aneurysm (1708); Clinical Endoleak (4843)
| Date of Event |
08/10/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and a vela suprarenal stent graft to treat an abdominal aortic aneurysm (aaa).Approximately five (5) years post-initial implant and during routine follow-up, the ct (computed tomography) scan identified caudal migration of the proximal afx graft measuring greater than 10mm.Reference mfr.Report # 2031527-2021-00195.Approximately seven (7) years post-initial implantation, a follow-up procedure conducted with the patient revealed the emergence of an expanding aneurysm.In light of this observation, the attending physician is contemplating the implantation of an extension.The patient's current status is reported as doing well.
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and a vela suprarenal stent graft to treat an abdominal aortic aneurysm (aaa).Approximately five (5) years post-initial implant and during routine follow-up, the ct (computed tomography) scan identified caudal migration of the proximal afx graft measuring greater than 10mm.Reference mfr.Report # 2031527-2021-00195.Approximately seven (7) years post-initial implantation, a follow-up procedure conducted with the patient revealed the emergence of an expanding aneurysm.In light of this observation, the attending physician is contemplating the implantation of an extension.The patient's current status is reported as doing well.Additional information: the physician elected to implant an ovation ix extender and an afx vela suprarenal.A clinical assessment was also done which determined there was evidence to reasonably suggest a type ib endoleak of the right common iliac artery also occurred.The final patient status was reported to be discharged home on postoperative day one (1) in stable condition.
Additional Manufacturer Narrative
The reported event/incident was investigated in alignment with endologix's operating procedures and work instructions.Where possible, it is endologix's practice to make at least three good-faith efforts to retrieve a reported event/incident-related device, as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows that the device was properly manufactured and released in accordance with the device master record.The review confirms that there were no manufacturing or processing non-conformities identified that would contribute to the reported event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows an afx aneurysm enlargement of 10.9 mm and additional endovascular procedures are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type ib endoleak of the right common iliac artery also occurred.The type ib endoleak of the right common iliac artery was discovered on (b)(6), 2023, during the review of the operative report dated (b)(6) 2023.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The aneurysm enlargement was most likely from the type ib endoleak of the right common iliac artery.The final patient status was reported to be discharged home on postoperative day one in stable condition.No additional investigation of this reported event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar events/incidents.Device iteration is afx with duraply.Corrections: h6 health effect - impact code; remove 4651.H6 medical device problem codes; remove 3190.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.